Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 77, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 23, 2017, 9:18 AM CDT for Vernon County, Missouri. It took effect at Aug 23, 2017, 10:34 AM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2017, 9:18 AM CDT (14:18 UTC)
- In effect from
- Aug 23, 2017, 10:34 AM CDT
- Expired
- Aug 24, 2017, 8:12 PM CDT
- In force
- 34 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 20.32 ft at Aug 23, 2017, 10:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
113
WGUS43 KSGF 231418
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
918 AM CDT Wed Aug 23 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Marmaton River near Nevada affecting Vernon County.
.Recent heavy rainfall will cause river levels to rise above flood
stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-240218-
/O.NEW.KSGF.FL.W.0077.170823T1534Z-170825T0112Z/
/NVDM7.1.ER.170823T1534Z.170823T1800Z.170824T0112Z.NO/
918 AM CDT Wed Aug 23 2017
For the Marmaton River near Nevada. ...For the Marmaton River near
Nevada...
* At 8:45 AM Wednesday The stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this
morning and continue to rise to near 20.2 feet by this afternoon.
The river will fall below flood stage by this evening.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 19.9 Wed 09 AM 18.9 12.1 5.8
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
Frye4 follow-up statements
543
WGUS83 KSGF 232052
FLSSGF
Flood Statement
National Weather Service Springfield MO
352 PM CDT Wed Aug 23 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
Osage River near Schell City affecting Bates and Vernon Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-241152-
/O.EXT.KSGF.FL.W.0077.000000T0000Z-170825T0430Z/
/NVDM7.1.ER.170823T1520Z.170824T0000Z.170824T0430Z.NO/
352 PM CDT Wed Aug 23 2017
...For the Marmaton River near Nevada...
* At 3:45 PM Wednesday The stage was 20.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.3 feet by this
evening. The river will fall below flood stage tonight.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 20.2 Wed 04 PM 19.4 13.1 6.5
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
MOC013-217-241152-
/O.EXT.KSGF.FL.W.0075.170824T0900Z-170829T0318Z/
/SCZM7.1.ER.170824T0900Z.170826T1800Z.170828T0318Z.NO/
352 PM CDT Wed Aug 23 2017
...For the Osage River near Schell City...
* At 3:45 PM Wednesday The stage was 28.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
rise to near 31.8 feet by Saturday early afternoon. The river will
fall below flood stage by Sunday before midnight.
* Impact...At 32.0 feet...Flood waters impact all of the low lying
areas in the Schell Osage Conservation Area as well as several
county roads west of Schell City.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Osage River Basin
Schell City 30 28.0 Wed 04 PM 30.4 31.4 31.7
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$502
WGUS83 KSGF 240114
FLSSGF
Flood Statement
National Weather Service Springfield MO
814 PM CDT Wed Aug 23 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
Osage River near Schell City affecting Bates and Vernon Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-241614-
/O.EXT.KSGF.FL.W.0077.000000T0000Z-170825T1200Z/
/NVDM7.1.ER.170823T1520Z.170823T2330Z.170824T1200Z.NO/
814 PM CDT Wed Aug 23 2017
...For the Marmaton River near Nevada...
* At 7:45 PM Wednesday The stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 20.3 Wed 08 PM 20.2 13.3 6.6
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
MOC013-217-241613-
/O.EXT.KSGF.FL.W.0075.170824T1800Z-170829T0150Z/
/SCZM7.1.ER.170824T1800Z.170826T0600Z.170828T0150Z.NO/
814 PM CDT Wed Aug 23 2017
...For the Osage River near Schell City...
* At 7:45 PM Wednesday The stage was 28.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and
continue to rise to near 31.3 feet by early Saturday morning. The
river will fall below flood stage by Sunday evening.
* Impact...At 31.5 feet...The main road of the Schell Osage
Conservation Area floods west of the conservation office. The north
campground main road of the Schell Osage Conservation area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Osage River Basin
Schell City 30 28.5 Wed 08 PM 29.5 31.0 31.3
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$973
WGUS83 KSGF 241338
FLSSGF
Flood Statement
National Weather Service Springfield MO
838 AM CDT Thu Aug 24 2017
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
Osage River near Schell City affecting Bates and Vernon Counties
.Heavy rainfall earlier this week caused river levels to rise to near
or above flood stage. Details on river trends for each site are
included below.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-250438-
/O.EXT.KSGF.FL.W.0077.000000T0000Z-170825T1800Z/
/NVDM7.1.ER.170823T1520Z.170824T0715Z.170824T1800Z.NO/
838 AM CDT Thu Aug 24 2017
...For the Marmaton River near Nevada...
* At 7:45 AM Thursday The stage was 20.1 feet.
* Flood stage is 20.0 feet.
* Forecast...The river has crested and will fall below flood stage by
this afternoon.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Marmaton River Basin
Nevada 20 20.1 Thu 08 AM 17.6 9.0 4.9
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
MOC013-217-250437-
/O.EXT.KSGF.FL.W.0075.170824T2100Z-170828T1500Z/
/SCZM7.1.ER.170824T2100Z.170826T1200Z.170827T1500Z.NO/
838 AM CDT Thu Aug 24 2017
...For the Osage River near Schell City...
* At 7:45 AM Thursday The stage was 29.6 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and
continue to rise to near 30.8 feet by Saturday morning. The river
will fall below flood stage by late Sunday morning.
* Impact...At 31.5 feet...The main road of the Schell Osage
Conservation Area floods west of the conservation office. The north
campground main road of the Schell Osage Conservation area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Osage River Basin
Schell City 30 29.6 Thu 08 AM 30.4 30.8 30.4
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$104
WGUS83 KSGF 241757
FLSSGF
Flood Statement
National Weather Service Springfield MO
1257 PM CDT Thu Aug 24 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
...The Flood Warning continues for the following rivers in
Missouri...
Osage River near Schell City affecting Bates and Vernon Counties
.Heavy rainfall earlier this week caused river levels to
rise above flood stage. River levels have fallen below flood stage on
the Marmaton near Nevada but continue to rise along the Osage River
near Schell City. Details are included below.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC013-217-250857-
/O.CON.KSGF.FL.W.0075.170824T2100Z-170828T1500Z/
/SCZM7.1.ER.170824T2100Z.170826T1200Z.170827T1500Z.NO/
1257 PM CDT Thu Aug 24 2017
...For the The Osage River near Schell City...
* At 12:45 PM Thursday The stage was 29.9 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and
continue to rise to near 30.8 feet by Saturday morning. The river
will fall below flood stage by late Sunday morning.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of
Schell City. County roads west and north of Route M become
flooded. The Four River Conservation Area 10 miles west of Schell
City floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Osage River Basin
Schell City 30 29.9 Thu 01 PM 30.4 30.8 30.4
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$
MOC217-241827-
/O.CAN.KSGF.FL.W.0077.000000T0000Z-170825T1800Z/
/NVDM7.1.ER.170823T1520Z.170824T0715Z.170824T1630Z.NO/
1257 PM CDT Thu Aug 24 2017
The Flood Warning has been cancelled for
...The Marmaton River near Nevada...
* At 12:45 PM Thursday The stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 17.6 feet by tomorrow
morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Marmaton River Basin
Nevada 20 19.9 Thu 01 PM 17.6 9.0 4.9
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 23, 6:11 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 23, 6:11 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Springfield MO 611 AM CDT Wed Aug 23 2017 .SHORT TERM...(Today and tonight) Issued at 205 AM CDT Wed Aug 23 2017 Surface high pressure will build southward into the region today and tonight allowing a considerably cooler and drier airmass to overspread the Ozarks and Osage Plains. Highs today will only reach the upper 70s to lower 80s while tonight's lows fall into the middle and upper 50s. Would not be surprised to see some of the valleys in the eastern Ozarks fall to around 50 degrees tonight. .LONG TERM...(Thursday through Tuesday) Issued at 205 AM CDT Wed Aug 23 2017 The pleasant weather conditions especially considering it is late August will persist through the remainder of the work week and into the weekend. Highs on a daily basis will generally climb to around 80 degrees. Cannot rule out a slight chance for showers late in the weekend as a weakening front pushes southward but expect generally dry weather through at least the weekend. Will be watching a tropical system that will move likely move onto the Texas coast late this week. The eventual track remains uncertain but appears this system and associated moisture will stay south of our area. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 557 AM CDT Wed Aug 23 2017 Pilots can expect VFR conditions at area terminals today and tonight. The exception may be some lingering stratus in the Branson terminal area early this morning. Otherwise surface high pressure will build into the region providing quiet weather conditions. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Aug 23, 2:29 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 229 AM CDT Wed Aug 23 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 229 AM CDT Wed Aug 23 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few thunderstorms will be possible by late in the weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.